MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO KNOT MANIP FULL *EA; ARTHROSCOPIC SUTURING DEVICE

DEPUY MITEK LLC US ARTHRO KNOT MANIP FULL *EA; ARTHROSCOPIC SUTURING DEVICE
Model Number 214615
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi:(b)(4).
 
Event or Problem Description
It was reported by the affiliate via phone that during a shoulder arthroscopy the arthro knot manip full *ea was found to be broken, before surgeon had to use it.There was no sign of the broken tip in the tray.Procedure was completed using another device.No patient consequence and no surgical delay was reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary
=
> the device was received for evaluation.Two photographs of the device are attached in the complaint.Visual inspection reveals that the hook section on the distal end of the device is broken off.The remainder of the device is well worn but in as expected condition.The black finish and the markings on the device are faded.This complaint can be confirmed.The probable root cause is that because the device is about eight years old and has seen multiple uses which would cause the distal end to weaken when an excessive lateral force is placed on it and eventually it would break.There is a small burr on the tip where the hook broke off that is an indication of this type of failure.A manufacturing record evaluation was performed for the finished device lot/serial number 12b02, and no non-conformances were identified.No further information regarding the cause of the defect has been provided to help determine the actual root cause for this failure.At this point in time, no corrective action is required, and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi(b)(4).

Common Device Name
ARTHROSCOPIC SUTURING DEVICE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9348484
Report Number1221934-2019-59626
Device Sequence Number14138052
Product Code HCF
UDI-Device Identifier10886705003983
UDI-Public10886705003983
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214615
Device Catalogue Number214615
Device Lot Number12B02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer12/06/2019
01/21/2020
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date12/18/2019
01/21/2020
Patient Sequence Number1
Patient Age64 YR